Thunderstorm Wind, Tioga
- When
- July 4, 2:30 PM EST
- Where
- Tioga County, Mansfield
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.800, -77.083
Trees were reported down in Mansfield.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 4, 12:20 PM EST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION...COR NATIONAL WEATHER SERVICE STATE COLLEGE PA 120 PM EDT WED JUL 4 2001 ...WORK ZONES...ZONES ISSUED AS NEEDED... ...CHANGES... WILL EDGE POPS UP SOME FOR E AND S AREAS TONIGHT. WILL HAVE CHC POPS IN THU/THU NIGHT FOR S AND E AREAS. WILL MAKE SAT WET...AND SUNDAY DRY. ...DISC... ...SHORT TERM... FEATURE THAT MOVED ACROSS LAST NIGHT MAY LIMIT ACTION SOME...AS BETTER DEWPOINTS TO THE S AND E...BUT E SECTIONS AT RISK DUE TO LEE TROUGH FEATURE...C AREAS DUE TO HEATING...AND WESTERN AREAS DUE TO CURRENT ACTION (ALTHOUGH MORE CLDS)...AND NW AREAS NEAR BETTER DYNAMICS. CLUSTERS OF STORMS OVER THE OH VLY WILL CONTINUE TO WORK EASTWARD THIS AFTERNOON. MOTHER NATURE BUSY SETTING UP HER OWN LIGHT SHOW FOR THIS EVENING. FRONT PUSHES INTO NW AREAS TOWARD SUNSET...I/80 AROUND 06Z...THEN STALLS ACROSS S PA LATE. HARD TO KEY ON ANY ONE AREA...SLIGHT RISK LOOKS GOOD FOR ALL. NEW ETA HAS WEAK LOW TRACKING ARCOSS SE EDGE OF CWA...MAY BE BEST CHC FOR BAD STORMS. ANOTHER STRONG JET FCST TO ROUND BASE OF TROUGH LATE THU...THUS MORE WET WEATHER LIKELY AT LEAST THE SOUTHERN PART OF CWA THU. VERY DEEP VORTEX FOR EARLY JULY...SOME SHOWERS COULD LINGER ACROSS THE SE ZONES RIGHT INTO EARLY FRI. COLD ADVECTION WILL TEND TO OFFSET DYNAMICS...BUT TIME OF DAY COMES INTO PLAY TOO. BEST CHC FOR STRONG STORMS ON THU MAY BE JUST TO THE S OF OUR AREA. COOLER WX REALLY DOES NOT TAKE HOLD TO LATE THU/FRIDAY. ...LONG TERM... EDGE OF WARM AIR STARTS TO PUSH BACK TOWARD W PA LATE FRIDAY. A BLAST FURNANCE FOR THE PLAINS. COULD BE A NW FLOW OUTBREAK ON SAT...AS VERY HOT...HUMID AIR IS ADVECTED BACK TO THE N. THUS SAT NOT SUNDAY COULD BE THE WET DAY. HARD TO HAVE AN ENTIRE WEEKEND THAT HAS BEEN NICE THIS SEASON. MONDAY SHOULD BE OK. WILL LEAVE TUE DRY FOR NOW...MAY NOT BE A GREAT DAY EITHER. AN ACTIVE PATTERN FOR EARLY JULY. SPS FOR SPC OUTLOOK. .CTP...NONE. MARTIN
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-042000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1035 AM EDT WED JUL 4 2001 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORM ACROSS CENTRAL PENNSYLVANIA THIS AFTERNOON AND EVENING... WARMER AND INCREASINGLY UNSTABLE AIR WILL CONTINUE TO MOVE NORTHWARD ACROSS PENNSYLVANIA THIS AFTERNOON. THIS IS IN ADVANCE OF A COLD FRONT WHICH WILL BE APPROACHING FROM THE UPPER GREAT LAKES REGION. A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER THE OHIO VALLEY WILL CONTINUE TO MOVE EASTWARD AND REDEVELOP THROUGHOUT THE AFTERNOON AND EVENING HOURS. SOME STORMS MAY BE ON THE STRONG TO SEVERE SIDE. THE STORMS WILL CONTINUE THIS EVENING AS THE COLD FRONT MOVES INTO CENTRAL PENNSYLVANIA. THE MAIN THREATS FROM THESE STORMS WILL BE STRONG DAMAGING WINDS...LARGE HAIL...TORRENTIAL RAIN...AND DANGEROUS LIGHTNING. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ANYTIME THIS AFTERNOON OVER THE LAUREL HIGHLANDS AND NORTHWEST MOUNTAINS... AFTER 2 PM IN THE CENTRAL COUNTIES INCLUDING STATE COLLEGE AND ALTOONA... AND AFTER 4 PM IN THE SUSQUEHANNA VALLEY INCLUDING HARRISBURG AND WILLIAMSPORT. SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. MARTIN/EVANS
The Binghamton radar (KBGM), 101 km away, was scanning. The volume nearest the first event began at 19:32 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were reported down in Mansfield.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyWarnings in Pennsylvania, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256994.